Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Having hair fall, thinning of hair, taking cap. Permanent cure?

Hi , I have been having a lot of hair fall in the past 2months . The doctors said it was thinning of the hair . I got my blood word done few weeks back and they found my vitaminD3 levels as low as 6 . Doctor has put me on 60,000 UI of D3 once every week . This is my 3rd week but my hair is still falling . Can I increases my dosage to twice weekly ? I really don t have any other symptoms .. Just little bit of ankle and wrist joint pain like they crack a bit! Can you please help ...really worried about my hair fall .
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for writing to us.
Firstly it should be ascertained what kind of hair fall are you having.
Androgrnetic alopecia- hair fall occurs over a period of time mainky from crown but sometimes can lead to frontal or temporal hair fall too.
Telogen effluvium hair fall diffuse acute associated with stress, illness nutritional deficiency etc.

In your case as the hair fall is acute and there is vit D deficiency probably it is telogen effluvium.
Your doctor has given you supplement to correct your underlying deficiency. Increasing the dose may harm you as one should never take more than recommended dose. In TE complete recovery is there however hair growth may take atleast 6 months. You may add an oral supplement rich in biotin protein and other minerals and vitamins to induce better growth. Also application of minoxidil solution will help you out.
Hope that helped
Take care
Answered: Fri, 28 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor